Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 52, NWS Lake Charles, LA

September 4, 2008Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 4, 2008, 1:54 AM CDT for Calcasieu Parish, Louisiana. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2008, 1:54 AM CDT (06:54 UTC)
Expired
Sep 4, 2008, 5:34 PM CDT
In force
16 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 040654
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
154 AM CDT THU SEP 04 2008

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

LAC019-042054-
/O.NEW.KLCH.FL.W.0052.080904T0654Z-080909T0600Z/
/LCHL1.1.ER.080904T0300Z.080904T1200Z.080908T1800Z.NO/
154 AM CDT THU SEP 04 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 AM THURSDAY THE STAGE WAS 4.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST AROUND 4.1 FEET THURSDAY 
  MORNING. THE RIVER IS EXPECTED TO FLUCTUATE AROUND 4 FEET FOR THE 
  NEXT FEW DAYS.
* IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. THE 
  CURRENT STATUS OF THE CALCASIEU SALTWATER BARRIER IS OPEN. FOR MORE INFORMATION...VISIT THE ARMY CORPS OF ENGINEERS 
  WEBSITE AT 
  HTTP://WWW.MVN.USACE.ARMY.MIL/OD/LOCKUPDATES/LOCKSTATUS.ASP?LOCKID=23.

$$
1 follow-up statement
000 
WGUS84 KLCH 042234
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
534 PM CDT THU SEP 04 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR SALT WATER BARRIER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  CALCASIEU RIVER NEAR GLENMORA 
  CALCASIEU RIVER NEAR OAKDALE 
  CALCASIEU RIVER NEAR OBERLIN 
  CALCASIEU RIVER AT OLD TOWN BAY 
  BAYOU NEZPIQUE NEAR BASILE 

 
LAC079-051234-
/O.CON.KLCH.FL.W.0045.000000T0000Z-080906T1000Z/
/GLML1.1.ER.080903T1225Z.080904T0300Z.080905T2200Z.NO/
534 PM CDT THU SEP 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:30 PM THURSDAY THE STAGE WAS 13.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON.
* IMPACT...AT 12.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA...
  INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU 
  AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE 
  SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE
  RIVER WILL OCCUR.

$$

LAC003-051234-
/O.CON.KLCH.FL.W.0049.000000T0000Z-080906T1255Z/
/OKDL1.1.ER.080904T0113Z.080904T1330Z.080905T1255Z.NO/
534 PM CDT THU SEP 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OAKDALE.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM THURSDAY THE STAGE WAS 13.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING, MAINLY FORESTED 
  AREAS ALONG THE RIVER WILL OCCUR. PARK AND PICNIC GROUND OFF OF 
  HIGHWAY 10 BEGINS TO FLOOD.

$$

LAC003-051234-
/O.CON.KLCH.FL.W.0050.080905T0840Z-080908T1800Z/
/OBCL1.2.ER.080905T0840Z.080906T0600Z.080908T0600Z.NO/
534 PM CDT THU SEP 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OBERLIN.
* FROM LATE TONIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  5:15 PM THURSDAY THE STAGE WAS 11.5 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 15.0 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
* IMPACT...AT 15.0 FEET...MODERATE FLOODING WILL OCCUR.

$$

LAC019-051234-
/O.CON.KLCH.FL.W.0051.000000T0000Z-080909T1200Z/
/OTBL1.1.WT.080903T0309Z.080903T1700Z.080908T1200Z.NO/
534 PM CDT THU SEP 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM THURSDAY THE STAGE WAS 3.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY
  MORNING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

LAC019-042304-
/O.CAN.KLCH.FL.W.0052.000000T0000Z-080909T0600Z/
/LCHL1.N.ER.080904T0300Z.000000T0000Z.000000T0000Z.NO/
534 PM CDT THU SEP 04 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* AT  4:00 PM THURSDAY THE STAGE WAS 2.5 FEET.
* FLOOD STAGE IS 4.0 FEET.

$$

LAC001-003-039-053-051233-
/O.CON.KLCH.FL.W.0046.080907T0000Z-080907T1800Z/
/BSLL1.1.ER.080907T0000Z.080907T0000Z.080907T0600Z.NO/
534 PM CDT THU SEP 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE BAYOU NEZPIQUE NEAR BASILE.
* FROM SATURDAY EVENING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  5:00 PM THURSDAY THE STAGE WAS 18.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  SATURDAY EVENING.
* IMPACT...AT 22.0 FEET...MINOR AGRICULTURAL FLOOD DAMAGE WILL 
  OCCUR.

$$

LAC055-113-051233-
/O.EXT.KLCH.FL.W.0043.000000T0000Z-080905T1642Z/
/VLSL1.1.ER.080901T2215Z.080904T0700Z.080905T0442Z.NO/
534 PM CDT THU SEP 04 2008

...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:15 PM THURSDAY THE STAGE WAS 10.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF 
  HIGHWAY 90 WILL OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 4, 12:56 AM CDT, 58 minutes earlier.

Area forecast discussion, Sep 4, 12:56 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1256 AM CDT THU SEP 4 2008

.DISCUSSION...
ALL WATCHES CANCELLED.

&&

.PREV DISCUSSION... /ISSUED 1050 PM CDT WED SEP 3 2008/

DISCUSSION...ANOTHER UPDATE TO SHAVE A COUPLE OF PARISHES OUT OF
THE TORNADO WATCH. BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUES TO MAKE STEADY EASTWARD PROGRESS AT AROUND TO TO 15 MPH.
NOTHING HAS COME CLOSE TO WARRANTING A TORNADO WARNING...AND THE
CONVECTION WILL BE EXITING THE AREA TO THE EAST IN ROUGHLY AN HOUR
OR SO. WILL UPDATE AGAIN AT THAT TIME TO CLEAR THE REST OF THE
AREA FROM THE TORNADO WATCH.

RAINFALL RATES WITH THE BAND ARE NEAR 1 INCH/HR...BUT GIVEN THAT
THE BAND IS MOVING AND NOTHING HAS FALLEN OVER THE AREAS IT IS
MOVING INTO OVER THE PAST 3 TO 4 HRS...DO NOT THINK THIS WILL POSE
AN ADDITIONAL FLOOD THREAT. WILL TRIM BACK FLASH FLOOD WATCH WITH
THE NEXT UPDATE...AND MAY BE ABLE TO LET IT GO ENTIRELY.

PREV DISCUSSION... /ISSUED 629 PM CDT WED SEP 3 2008/

DISCUSSION...QUICK UPDATE TO THE FORECAST FOR RECENTLY ISSUED
TORNADO WATCH IN EFFECT FOR EAST CENTRAL LOUISIANA THROUGH 07Z.
THIS WATCH WILL REPLACE THE PREVIOUS WATCH...BUT BE SHIFTED A
LITTLE TO THE NORTH. AFTER COORD WITH OUR SERVICE
HYDROLOGIST...WILL ALSO BE RE-ISSUING A FLASH FLOOD WATCH
GENERALLY EAST OF A LINE FROM FLATWOODS TO HAYES. RECENT CELLULAR
DEVELOPMENT ALONG SW TO NE ORIENTED CONVERGENT ZONE FROM KLCH TO
JUST EAST OF KAEX CREATES CONCERN FOR TRAINING CELLS OVER AREAS
THAT HAVE ALREADY BEEN HIT QUITE HARD BY RECENT FLOODING. NOT TO
MENTION A RENEWED TORNADO THREAT AFTER A RELATIVE LULL OVER THE
PAST COUPLE OF HOURS. FINGERS CROSSED THAT THIS IS A QUIETER
EVENING/NIGHT THAN LAST. UPDATED/NEW PRODUCTS ALREADY SENT.

PREV DISCUSSION... /ISSUED 305 PM CDT WED SEP 3 2008/

DISCUSSION...
VERY BUSY AFTERNOON INDEED AS 16 TORNADO WARNINGS HAVE BEEN
ISSUED THUS FAR AND IT ISNT EVEN 3 PM YET. TROPICAL DEPRESSION
GUSTAV FORECAST BY GFS MODEL TO MOVE RAPIDLY NORTH AND EAST AS
IT GETS PICKED UP BY AN UPPER LEVEL TROUGH ACROSS THE CENTRAL
PLAINS. THIS WILL ALLOW ALLOW FOR A DISCONNECTION OF THE TROPICAL
MOISTURE THAT HAS PLAGUED OUR AREA TODAY. EVEN THOUGH GUSTAV IS
WELL NORTH...WE HAVE HAD THE CONNECTION FROM THE GULF FEED GUSTAV.

THE GUSTAV TROPICAL CONNECTION GETS BROKEN ON THURSDAY AND
THEREFORE TWO THINGS ARE GOING TO OCCUR. DRY AIR WILL FILTER INTO THE
AREA AS A COOL FRONT PUSHES THROUGH THE REGION. THE SECOND ITEM IS THAT
SIGNIFICANT RAINS WILL END FOR THE AREA.

THE AREA HAS BEEN BATTERED BY HEAVY RAINS...TORNADOES...AND HIGH WINDS.
THE REST OF THE WEEK INTO THE WEEKEND WILL ALLOW FOR RECOVERY EFFORTS.

FOR NEXT WEEK...A REINFORCING COOL FRONT WILL PUSH DOWN INTO THE AREA
ON TUESDAY ALLOW FOR DRY AND LESS HUMID WEATHER TO CONTINUE. THAT
IS ALSO GREAT NEWS BECAUSE IT HAS BEEN VERY HUMID WHICH IS USALLY
THE CASE WITH HURRICANES AND TROPICAL STORMS. THUS KIND OF RELIEF
IS HIGH WELCOME.

AVIATION...
MVFR CONDITIONS WILL PREVAIL IN EVENING SHOWERS AND
THUNDERSTORMS...OTHERWISE...VFR CONDITIONS EXPECTED AFTER 7 PM
TONIGHT. EXPECT VFR CONDITIONS FOR THURSDAY.

MARINE...
SEAS AND WINDS WILL CONTINUE TO WEAKEN AS THE PRESSURE GRADIENT RELAXES
WITH THE ABSENCE OF GUSTAV.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  89  70  91  72 /  20  10  20  10  10
KBPT  69  91  69  92  71 /  10  10  20  10  10
KAEX  68  89  67  91  65 /  20  10  20  10  10
KLFT  70  88  70  91  69 /  20  10  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 4, 12:56 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1256 AM CDT THU SEP 4 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041700-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
1256 AM CDT THU SEP 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
ALL WATCHES HAVE BEEN CANCELLED.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 5:02 AM CDTFlash Flood WarningLCHIberia, St. Mary3 hr
Sep 4, 6:27 AM CDTSpecial Marine WarningLCH80 min
Sep 4, 8:04 AM CDTSpecial Marine WarningLCH56 min
Sep 4, 9:12 AM CDTSpecial Marine WarningLCH63 min

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.